Tuesday, January 19, 2010

Rash around the Humira Injection Site

I did want to share a little experience that we had over the weekend. Anna had received her latest Humira injection this past Wednesday. On Friday evening, she mentioned that the area of her leg (where I had given the injection) was itchy. I took a look at it, and there was a rash around the area, and it was slightly warm to the touch. I got out the little booklet about Humira, where it said that this occurrence could indeed happen. It should go away in a few days, but if it did not, we should call the doctor immediately. Well, I did e-mail the doctor's office (just for a "heads up." I figured that it lasted through the weekend, I would call the on-call person.) However, good news! By Saturday morning, the itching had subsided and everything was okay.

I did hear back from the doctor's office. They suggested that we could put some Hydrocortizone cream or Benedryll cream on the area after the injection. Also, the main worry would be if the itching and redness developed into an infection (which it did not).

I wanted to share this for anyone else who may be taking Humira injections---just in case you experience something similar. All's well that ends well!

3 comments:

Hua said...

Good to hear that the itchiness was only temporary and that Anna is doing well.

Best,
Hua
Director of Blogger Networks
Wellsphere.com

Anonymous said...

Enjoying reading the posts here, thanks[url=http://bigcountryhomepage.com/forums/member.php?u=2482944
].[/url]

Mark said...

I have tried all drugs out there,and almost gave up. Enbrel was good but I developed resistance after about 2 years of use. Humira showed a marked clearance of my severe psoriases within one month of use. I have never felt this good after 30 years of struggle. Administration of the injection is also convenient, once every other week.